Alert archive / Louisiana / Flash Flood Warnings in 1998

Flash Flood Warning 26, NWS Shreveport, LA

September 12, 1998Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Sep 12, 1998, 11:03 AM CDT for Sabine Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 1998, 11:03 AM CDT (16:03 UTC)
Expired
Sep 12, 1998, 3:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sabine Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1998-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1998-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 121603
FFWSHV
LAC085-122000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 AM CDT SAT SEP 12 1998

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SABINE PARISH IN WESTERN LOUISIANA

* UNTIL 300 PM CDT

* AT 11 AM... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A BAND OF THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF
  FRANCES THAT WERE PRODUCING VERY HEAVY RAIN FROM NEAR MANY THROUGH
  HORNBECK IN LOUISIANA.  THESE THUNDERSTORMS WERE MOVING NORTH NEAR
  25 MILES AN HOUR.

* HEAVY RAINFALL APPROACHING SIX INCHES HAS ALREADY FALLEN IN THE
  WARNED AREA WITH REPORTS OF ROADWAYS BECOMING FLOODED IN THE
  SOUTHERN PART OF SABINE PARISH.  HEAVY RAINFALL WILL CONTINUE
  THROUGHOUT MUCH OF THIS AFTERNOON AS FRANCES WILL CONTINUE TO DUMP
  HEAVY RAIN IN LOUISIANA AND EAST TEXAS.

DO NOT DRIVE YOUR VEHICLE AROUND BARRICADES OR INTO AREAS OF HIGH
WATER.  THE ROAD MAY BE WASHED OUT.

VIII.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 9:40 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 12, 9:40 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 AM CDT SAT SEP 12 1998

BATCH OF HEAVY RAIN MOVING NORTH AND AREA MAY SEE A SEMI REPRIEVE GOING
INTO MIDDAY. OTHER PROBLEM IS CONTINUED ISOLATED TORNADIC STORMS IN
SOUTH LA. SIGNATURES SHOWING UP ON VELOCITY DATA ON LAST WARNED STORM
AND THIS OR OTHER STORMS MAY APPROACH EXTREME SOUTHERN PARISHES BY
LATE MORNING. SOUNDING HELICITY VALUES FAIRLY CONSISTENT AND AROUND
200 ACROSS AREA THIS MORNING. IN FACT...TORNADO WATCH JUST ISSUED FOR
CENTRAL LA. FLOOD WATCH WILL BE ISSUED REMAINDER OF STATE WITH CHANCE
OF HEAVY TSTMS ACROSS WELL SOAKED AREA. TEMPS STAY IN 70S ONCE AGAIN
TODAY AND LOW VISIBILITIES AND CEILINGS IN RAIN.

VII

In the hours before

Special weather statement, Sep 12, 10:00 AM CDT, 1 hour 3 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121600-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT SAT SEP 12 1998

T.S FRANCES WILL CONTINUE TO SPREAD HEAVY RAIN ACROSS THE AREA...MAINLY
IN LOUISIANA PORTIONS TODAY INTO TONIGHT. MOST OF THE THUNDERSTORM
ACTIVITY WILL BE CONFINED TO CENTRAL LOUISIANA WHERE INSTABILITY IS
GREATER. ISOLATED TORNADIC THUNDERSTORMS IN SOUTH LOUISIANA WILL BE
SHIFTING NORTH INTO THIS AREA BY AROUND MIDDAY. HOWEVER...THE THREAT
OF DAMAGING STRAIGHT LINE WINDS AND HAIL IN PARTICULAR...WILL BE
MINIMAL.

ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT OFFICIALS MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY
TONIGHT FOR MAINLY CENTRAL LOUISIANA PORTIONS OF THE AREA.

VII
Special weather statement, Sep 12, 10:00 AM CDT, 1 hour 3 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121600-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT SAT SEP 12 1998

T.S FRANCES WILL CONTINUE TO SPREAD HEAVY RAIN ACROSS THE AREA...MAINLY
IN LOUISIANA PORTIONS TODAY INTO TONIGHT. MOST OF THE THUNDERSTORM
ACTIVITY WILL BE CONFINED TO CENTRAL LOUISIANA WHERE INSTABILITY IS
GREATER. ISOLATED TORNADIC THUNDERSTORMS IN SOUTH LOUISIANA WILL BE
SHIFTING NORTH INTO THIS AREA BY AROUND MIDDAY. HOWEVER...THE THREAT
OF DAMAGING STRAIGHT LINE WINDS AND HAIL IN PARTICULAR...WILL BE
MINIMAL.

ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT OFFICIALS MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY
TONIGHT FOR MAINLY CENTRAL LOUISIANA PORTIONS OF THE AREA.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 11:15 AM CDTFlash Flood WarningSHVNatchitoches4 hr
Sep 12, 1:38 PM CDTFlash Flood WarningSHVGrant, Winn4 hr

Nearby

Flash Flood Warnings in Louisiana, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.